MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA25
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposed of by hospital.
 
Event or Problem Description
On (b)(6) 2018 a crown prt cna25 was implanted.On (b)(6) 2018 the patient complained of discomfort during a dental treatment.The patient was transported to the hospital.On (b)(6) 2018 the patient received a re-operation and the valve was explanted and an sjm abbott/regent 21 mm mechanical valve was implanted.It was included in the report that infective endocarditis was present.In addition it was reported that valve malfunction was not suspected.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna25, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.Because the valve was not available no further investigations were possible.The site reported that valve malfunction was not suspected.In addition, the device history record review confirmed proper sterilization of the device occurred at the time of manufacture and release.If any species were present on the tissue valve before sterilization, they would be killed very easily by the liquid chemical sterilant.The sterilant contains a mixture of glutaraldehyde, formaldehyde and alcohol, all of which are highly effective against infectious species.The manufacturer has validated this liquid chemical sterilization process with spore forming bacillus atrophaeus, which is the most resistant microorganism known for aldehydes.In addition, the sterile packaging solution used for shipment of crown valves is a 4% formaldehyde solution; the valves remain in this extremely antimicrobial solution until they are opened during surgery.Therefore, there is no risk of valve contamination post-sterilization.Due to the aforementioned reasons the suspected root cause of the event cannot reasonably be attributed to any factor intrinsic to the device in question and the root cause is thus deemed to be due to the patient condition.If further information is received the manufacturer will re-assess the investigation.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key7501385
Report Number3004478276-2018-00186
Device Sequence Number160336
Product Code LWR
UDI-Device Identifier00896208000535
UDI-Public(01)00896208000535(240)CNA25(17)200731
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2020
Device Model NumberCNA25
Device Catalogue NumberCNA25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer05/23/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR